Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Treatment Naive: Viramune+Truvada?

<< < (2/2)

H.E.Pennypacker:
Thanks Matt, thanks Ray - That's really useful information.

Surf18 - Did you start the medication with your CD4 below 400 or higher? How bad was the rash? It would be dreadful to have it, mainly because I'm pretty convinced on this combo.


--- Quote from: surf18 on February 27, 2013, 08:34:37 AM ---That was my first combo. I felt fine physically and mentally. But about 2 weeks in I got the dreaded rash. Head to toe! Discontinued it. Took about a year for the flush ness to completely disappear.

--- End quote ---

thanks everyone for the help!

Buckmark:
I have been on Viramune and Truvada for 5 or 6 years (time flies).  I switched from a combo of Sustiva and Truvada (aka Atripla) because I didn't like the CNS side-effects of Sustiva.  I have had no CNS side-effects due to Viramune and Truvada (insomnia, drowsiness, increased depression), nor physical side-effects.  My CD4 was about 500 when I switched to Viramune.  Just about any HIV drugs (and many other medication) you take are metabolized and cleared by the liver.  For the first year, my blood tests showed an elevated level of alkaline phosphatase, but it's been normal for several years now.

All told, I'm happy with Viramune and Truvada.  I'm currently taking Viramune XR, but will be switching back to the original Viramune because I can get it as a generic and there it is much cheaper for me.


--- Quote from: H.E.Pennypacker on February 26, 2013, 11:44:31 AM ---...
Before I go on, I'd like to make sure that whoever reads me knows that I am aware that I will have to make changes to accommodate the treatment. However, I have been determined, since I was diagnosed, that I will not let HIV run my live, that I will not live for it - as some people seem to. It is an aspect of my life, but it is not its defining characteristic.

That said, I intend to try to accommodate my medication to my lifestyle. After all, what is the objective of every new medication that comes out if not to make life easier and better for those who are living with HIV? Therefore, I will dispense any judgement coming from those that lived the hard days of HAART or those who do not share my approach to the disease or lifestyle.

Disclaimer over  :-X

--- End quote ---

Here is my disclaimer:  These days we are lucky to have so many choices of medications these days, the vast majority of which have very few side-effects.  I doubt that any combo you choose these days would involve any significant burden or change in your "lifestyle".  Choose a regimen, take it on a regular schedule every day, and there's a great chance you'll be just fine.  While you don't have to let HIV define you, neither can you ignore it.  You will have to make time to see your doctor, get blood tests, get your medications, and take them.

This particular sentence you wrote seems judgmental to me:


--- Quote ---However, I have been determined, since I was diagnosed, that I will not let HIV run my live, that I will not live for it - as some people seem to.

--- End quote ---

HIV affect different people to different degrees.  So if you think there are lots of folks out there who choosing to "live for" HIV, you are mistaken.  Most of them are doing the best they can to cope with this disease and how it is affecting them.

Cheers,

Henry

surf18:
I had cd around 220 when I started.
Rash sucked. Missed 3 days of work over it.

H.E.Pennypacker:
Hi Mark,

Thanks for that, I'm very glad to hear it, and I'm quite sure I want to start on it...Hopefully I won't develop any of the same rash as Surf18 did. I will speak to my doctor about it again first, of course.

About the comments below, I know I cannot ignore it... and I don't think I have, or will. I have made time for all the things that you named there, and that will continue.

And the comment which you find judgemental was exactly for me to avoid the judgement of those who cope with it in a different way than me. Often on this site I've found patronising comments from people who had forms of coping with it, and showed very little mercy to people who did not share their views.

Anyway, it wasn't a judgement on them, it was just so that I wouldn't get replies from people "trying to put me in my right place". Know what I mean? All I'm seeking in this post is advice on treatment...and everyone has been wonderful so far!  ::)


--- Quote from: Buckmark on February 27, 2013, 10:49:56 AM ---While you don't have to let HIV define you, neither can you ignore it.  You will have to make time to see your doctor, get blood tests, get your medications, and take them.

...

HIV affect different people to different degrees.  So if you think there are lots of folks out there who choosing to "live for" HIV, you are mistaken.  Most of them are doing the best they can to cope with this disease and how it is affecting them.

--- End quote ---

Thanks again for your help!

And Surf18...that sucks...what did you go on to next?

surf18:
I went on selzentry and truvada

Navigation

[0] Message Index

[*] Previous page

Go to full version